Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 5, 2011, 11:13 AM EDT for 12 counties in Virginia. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2011, 11:13 AM EDT (15:13 UTC)
- Expired
- Apr 5, 2011, 12:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Chesapeake, VA, City of Hampton, VA, City of Newport News, VA, City of Norfolk, VA, City of Poquoson, VA, City of Portsmouth, VA, City of Suffolk, VA, City of Virginia Beach, VA, Isle of Wight County, VA, Mathews County, VA, Northampton County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 75 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 11:17 AM EDT | TSTM WND DMG | Suffolk Airport, VA | LARGE TREE DOWN ON HIGHWAY 58 NEAR WILROY ROAD. |
| Apr 5, 11:20 AM EDT | TSTM WND DMG | Downtown Suffolk, VA | ROOF BLOWN OFF A CITY BUILDING ON CAROLINA ROAD. |
| Apr 5, 11:30 AM EDT | TSTM WND DMG | Downtown Portsmouth, VA | POWERLINES DOWN 2600 BLOCK OF GREENWOORD DRIVE. |
| Apr 5, 11:35 AM EDT | TSTM WND DMG | Hampton, VA | TREES AND POWERLINES DOWN ON LOGAN COURT AND ALARIC DRIVE. |
| Apr 5, 11:56 AM EDT | TSTM WND GST 60 | Oceana, VA | MEASURED AT VIRGINIA BEACH, OCEANA, NAVAL AIR STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -130 m²/s²
- 0-3 km storm-relative helicity
- -99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467
WUUS51 KAKQ 051513
SVRAKQ
VAC093-115-131-199-550-650-700-710-735-740-800-810-051615-
/O.NEW.KAKQ.SV.W.0029.110405T1513Z-110405T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1113 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA...
SOUTHEASTERN MATHEWS COUNTY IN EASTERN VIRGINIA...
NORTHAMPTON COUNTY IN EASTERN VIRGINIA...
SOUTHEASTERN YORK COUNTY IN SOUTHEAST VIRGINIA...
CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA...
CITY OF HAMPTON IN SOUTHEAST VIRGINIA...
SOUTHEASTERN CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA...
CITY OF NORFOLK IN SOUTHEAST VIRGINIA...
CITY OF POQUOSON IN SOUTHEAST VIRGINIA...
CITY OF PORTSMOUTH IN SOUTHEAST VIRGINIA...
EASTERN CITY OF SUFFOLK IN SOUTHEAST VIRGINIA...
CITY OF VIRGINIA BEACH IN SOUTHEAST VIRGINIA...
* UNTIL 1215 PM EDT
* AT 1112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES EAST OF MATHEWS TO DOWNTOWN SUFFOLK...AND MOVING EAST
AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WESTERN BRANCH...HAMPTON...GRAND VIEW AND FORT MONROE AROUND 1120
AM EDT.
NORVIEW...OCEAN VIEW...NORFOLK NAS AND GHENT AROUND 1125 AM EDT.
NORFOLK INTERNATIONAL AIRPORT AND CAPE CHARLES AROUND 1130 AM EDT.
KEMPSVILLE...GREAT BRIDGE...CHERITON AND BAY VIEW AROUND 1135 AM
EDT.
LYNNHAVEN AROUND 1140 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PHOEBUS...HALLWOOD...FOX HILL...WILLOUGHBY SPIT...WARDS CORNER...
SOUTH NORFOLK...SMITH BEACH...PORTLOCK...HERBERTS CORNER AND
CHESAPEAKE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3694 7601 3657 7586 3657 7587 3666 7596
3657 7592 3657 7670 3697 7651 3697 7650
3689 7647 3698 7630 3699 7630 3695 7642
3723 7638 3744 7628 3698 7628 3692 7610
3744 7600 3736 7578 3744 7566
TIME...MOT...LOC 1514Z 272DEG 41KT 3743 7620 3669 7653
WIND...HAIL 60MPH <.75IN
$$2 follow-up statements
061
WWUS51 KAKQ 051537
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1137 AM EDT TUE APR 5 2011
VAC093-115-199-650-700-735-740-800-051547-
/O.CAN.KAKQ.SV.W.0029.000000T0000Z-110405T1615Z/
CITY OF SUFFOLK VA-CITY OF HAMPTON VA-ISLE OF WIGHT VA-
CITY OF POQUOSON VA-CITY OF NEWPORT NEWS VA-MATHEWS VA-YORK VA-
CITY OF PORTSMOUTH VA-
1137 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR CITY OF PORTSMOUTH...YORK...
MATHEWS...CITY OF NEWPORT NEWS...CITY OF POQUOSON...ISLE OF WIGHT...
CITY OF HAMPTON AND CITY OF SUFFOLK COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3694 7601 3657 7586 3657 7587 3666 7596
3657 7592 3657 7639 3696 7621 3692 7610
3734 7602 3743 7598 3736 7578 3744 7566
TIME...MOT...LOC 1537Z 272DEG 41KT 3742 7587 3657 7628
$$
VAC131-550-710-810-051615-
/O.CON.KAKQ.SV.W.0029.000000T0000Z-110405T1615Z/
CITY OF CHESAPEAKE VA-CITY OF NORFOLK VA-NORTHAMPTON VA-
CITY OF VIRGINIA BEACH VA-
1137 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CITY OF
VIRGINIA BEACH...SOUTHERN NORTHAMPTON...SOUTHEASTERN CITY OF NORFOLK
AND EASTERN CITY OF CHESAPEAKE COUNTIES UNTIL 1215 PM EDT...
AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF NASSAWADOX TO 8 MILES WEST OF NORTHWEST...
MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PRINCESS ANNE...LYNNHAVEN AND CAPE HENRY AROUND 1145 AM EDT.
VIRGINIA BEACH OCEANFRONT AND BACK BAY AROUND 1150 AM EDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE OCEANA
NAS...OCEANA...MOUNT PLEASANT...LONDON BRIDGE...CAPE CHARLES LIGHT...
SIGMA...RUDEE HEIGHTS...PUNGO...MACONS CORNER AND DAM NECK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3694 7601 3657 7586 3657 7587 3666 7596
3657 7592 3657 7639 3696 7621 3692 7610
3734 7602 3743 7598 3736 7578 3744 7566
TIME...MOT...LOC 1537Z 272DEG 41KT 3742 7587 3657 7628
WIND...HAIL 60MPH <.75IN
$$189
WWUS51 KAKQ 051610
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1210 PM EDT TUE APR 5 2011
VAC131-550-710-810-051620-
/O.EXP.KAKQ.SV.W.0029.000000T0000Z-110405T1615Z/
CITY OF CHESAPEAKE VA-CITY OF NORFOLK VA-NORTHAMPTON VA-
CITY OF VIRGINIA BEACH VA-
1210 PM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR CITY OF VIRGINIA BEACH...
SOUTHERN NORTHAMPTON...EASTERN CITY OF NORFOLK AND EASTERN CITY OF
CHESAPEAKE COUNTIES WILL EXPIRE AT 1215 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3694 7601 3657 7586 3657 7587 3666 7596
3657 7592 3657 7639 3696 7621 3692 7610
3734 7602 3743 7598 3736 7578 3744 7566
TIME...MOT...LOC 1610Z 272DEG 41KT 3741 7540 3656 7581
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:48 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 5, 9:48 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
948 AM EDT TUE APR 5 2011
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION FROM THE WEST EARLY THIS
MORNING AND PUSH OFFSHORE TOWARDS EARLY AFTERNOON. HIGH PRESSURE
BUILDS BACK INTO THE MID ATLANTIC STATES TONIGHT AND
WEDNESDAY...AND SLIDES OFF THE SOUTHEAST COAST ON THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
MADE ALTERATIONS TO GRIDS THROUGH 18Z BASED UPON CURRENT
CONDITIONS. CLOSELY MONITORING LINE OF STG SHOWERS MOVING THROUGH
CNTRL PORTION OF CWA ATTM. WINDS TO 40 KTS PSBL WITH THIS
LINE...ALTHOUGH CANNOT RULE OUT ISOLD SVR GUST OR REPORT OF
TREES/PWR LINES DOWN. LINE SHOULD MOVE OFFSHORE BEFORE 18Z. TEMPS
HAVE ALREADY MAXED OUT WEST OF I-95...BUT COUPLE DEGREES OF
ADDITIONAL RISE POSSIBLE ERN PTNS OF AREA UNTIL COLD FRONT MOVES
THROUGH.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
DRY/COOL WX TNT...THEN PARTLY TO MOSTLY SUNNY WEDNESDAY AS HIGH
PRESSURE TRAVERSES THE AREA. LOWS TUES NIGHT IN THE 30S TO LOW
40S. HIGHS WEDNESDAY FROM THE UPR 50S EASTERN SHORE TO THE UPR 60S
WEST. HIGH PRESSURE WILL PARK ITSELF OFF THE SOUTHEAST COAST WED
NIGHT AND THURS. RETURN FLOW FROM THE SOUTH WILL ALLOW FOR A MILD
AFTERNOON ON THURS WITH HIGHS REACHING THE UPR 60S EASTERN
SHORE/IMMEDIATE COAST TO THE MID 70S INTERIOR LOCATIONS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
GOING CLSR TO THE 12Z ECMWF FOR THE EXTENDED PERIOD. WEAK FRNTL
BDNRY (BACKDOOR/WRM FRNT) WILL LAY ACRS THE CWA THU NGT INTO ERLY
SUN. WEAK SHRTWVS/ASSOC AREAS OF MOIST WILL MOVE THRU IN WNW FLO
ALOFT...AND WILL RESULT IN SLGT OR SML CHCS FOR SHRAS ACRS THE
REGION. THAT BNDRY WILL LIFT N OF THE ENTIRE AREA SUN AFTN WITH
WRMER SW FLO EXPECTED ALL LOCATIONS. MAINLY DRY WX SUN AFTN THRU
MON...BEFORE NEXT COLD FRNT BRINGS SLGT CHC OF SHRAS MON NGT.
MAX TEMPS ON FRI RANGING FM NEAR 60 OVR THE LWR MD/VA ERN SHR...TO
THE MID 70S SW. HIGHS ON SAT RANGING FM THE LWR 60S OVR LWR MD ERN
SHR...TO NEAR 80 SW. MAX TEMPS ON SUN RANGING THRU THE 70S TO NEAR
80...AND IN THE MID 70S TO LWR 80S ON MON.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
MAIN LINE OF TSTRMS NOW E OF TAF SITES WITH LAST VESTIGES MOVG THRU
ECG ATTM. ONLY SCT SHWRS LINGER AND WILL KEEP A TEMPO GROUP THRU 16Z.
CIGS QUICKLY GO VFR AS ONLY MID LVL MSTR LINGERS THIS AFTRN. CLRG
SKIES AFTR 00Z. WNDS BECOME W THEN NW AND SLOWLY DMNSH TDY. STILL
SOME GUSTS BTWN 25-30 KTS THRU MIDDAY HRS.
HI PRES BLDS INTO THE AREA...THEN OFF THE CST FOR TONITE THRU THU.
&&
.MARINE...
BASED ON CRNT OBS...HAVE XTNDD GALE HEADLINE FOR CSTL WTRS THRU
15Z...ALTHOUGH THE GUSTINESS SHUD BEGIN TO DMNSH AFTR INITIAL LINE
OF CONVECTION MOVES THRU NEXT HR OR SO. SCA'S WILL LIKELY REPLACE
THE GALES. ALL SCA'S SHUD COME DOWN TONITE AS CNDTNS RPDLY IMPROVE
AS HIGH PRS BUILDS INTO THE AREA FROM THE W.
&&
.CLIMATE...
RECORD HIGH'S SET FOR MON APRIL 4TH AT RIC...TIED AT ORF.
RIC 86/1956...*87 ACTUAL HIGH TODAY (NEW RECORD)
ORF 86/1963...*86 ACTUAL HIGH TODAY (TIES RECORD)
SBY 83/1999...
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>633.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ650-652-
654-656-658.
GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...CCW
NEAR TERM...CCW/WRS
SHORT TERM...JDM
LONG TERM...TMG
AVIATION...MPR
MARINE...MPR
CLIMATE...Hazardous weather outlook, Apr 5, 7:08 AM EDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 708 AM EDT TUE APR 5 2011 MDZ021>025-NCZ012-013-VAZ048-049-060>100-061115- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 708 AM EDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ014>017-030>032-102-061115- GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK- 708 AM EDT TUE APR 5 2011 ...TORNADO WATCH 101 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIMTED TO EARLY THIS MORNING. ANZ650-652-654-656-658-061115- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 708 AM EDT TUE APR 5 2011 ...GALE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-061115- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 708 AM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-061115- CURRITUCK SOUND- 708 AM EDT TUE APR 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 101 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIMITED TO EARLY THIS MORNING.
In the hours before
Special weather statement, Apr 5, 8:47 AM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
847 AM EDT TUE APR 5 2011
NCZ015>017-102-051345-
CAMDEN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-WESTERN CURRITUCK NC-
847 AM EDT TUE APR 5 2011
...GUSTY SHOWERS AND THUNDERSTORMS MOVING THROUGH NORTHEAST NORTH
CAROLINA...
AT 846 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY SHOWERS AND THUNDERSTORMS OVER WEEKSVILLE...MOVING NORTHEAST
AT 60 MPH. THE STORMS WILL BE NEAR WATERLILY AND...BARCO AT 855 AM
EDT.
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3624 7627 3645 7601 3644 7593 3642 7592
3629 7587 3634 7584 3638 7588 3651 7590
3649 7596 3655 7587 3623 7577 3623 7578
3628 7583 3618 7589 3625 7596 3616 7597
3628 7618 3615 7606 3611 7619Special weather statement, Apr 5, 9:11 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
911 AM EDT TUE APR 5 2011
NCZ012-VAZ065>068-070-079>082-087-088-092-051415-
AMELIA VA-BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE
VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON NC-NOTTOWAY
VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SUSSEX VA-
911 AM EDT TUE APR 5 2011
...SHOWERS AND THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA...
AT 910 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS FROM SCOTTS FORK TO 10 MILES WEST OF
EBONY...OR FROM MANNBORO TO 11 MILES SOUTH OF SOUTH HILL...MOVING
EAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
WILSONS AROUND 915 AM EDT...
WINTERPOCK AROUND 920 AM EDT...
WHITE PLAINS AROUND 925 AM EDT...
BEACH AROUND 930 AM EDT...
VULTARE AROUND 935 AM EDT...
CHESTER AROUND 940 AM EDT...
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3736 7789 3737 7739 3736 7738 3738 7732
3736 7728 3738 7727 3738 7705 3714 7712
3711 7716 3710 7714 3649 7732 3648 7780
3650 7790 3655 7791 3654 7819Special weather statement, Apr 5, 9:16 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
916 AM EDT TUE APR 5 2011
VAZ062>064-068>076-082-083-051415-
AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-ESSEX
VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM
VA-NEW KENT VA-POWHATAN VA-RICHMOND VA-WESTMORELAND VA-
916 AM EDT TUE APR 5 2011
...SHOWERS AND THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA...
AT 915 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS FROM 9 MILES NORTH OF LADYSMITH TO CHULA...OR
FROM 11 MILES NORTHWEST OF BOWLING GREEN TO AMELIA
COURTHOUSE...MOVING EAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR... CORBIN AROUND 920 AM EDT...
SHORT PUMP AROUND 925 AM EDT...
TUCKAHOE AROUND 930 AM EDT...
SOLOMONS STORE AROUND 935 AM EDT...
SPARTA AROUND 940 AM EDT...
SUPPLY AROUND 945 AM EDT...
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3818 7686 3818 7677 3816 7672 3815 7659
3809 7657 3782 7671 3788 7677 3780 7671
3738 7692 3737 7798 3801 7766 3822 7740
3822 7725 3815 7712 3818 7707 3823 7706
3823 7696Special weather statement, Apr 5, 9:57 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
957 AM EDT TUE APR 5 2011
MDZ021-023-VAZ063-064-070>078-082>086-090-051500-
CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DORCHESTER MD-ESSEX
VA-GLOUCESTER VA-HANOVER VA-HENRICO VA-JAMES CITY VA-KING AND QUEEN
VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT
VA-NORTHUMBERLAND VA-RICHMOND VA-SOMERSET MD-WESTMORELAND VA-
957 AM EDT TUE APR 5 2011
...SHOWERS AND STRONG THUNDERSTORMS MOVING INTO EASTERN VIRGINIA...
AT 957 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND STRONG THUNDERSTORMS FROM 9 MILES NORTH OF COLONIAL
BEACH TO BELLWOOD...OR FROM 9 MILES NORTH OF COLONIAL BEACH TO 5
MILES NORTHEAST OF CHESTER...MOVING EAST AT 45 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
WESTWOOD AROUND 1005 AM EDT...
WRIGHTS CORNER AROUND 1010 AM EDT...
TEMPLEMAN AROUND 1015 AM EDT...
WARSAW AROUND 1020 AM EDT...
WALKERS AROUND 1025 AM EDT...
DIASCUND AROUND 1030 AM EDT...
WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3828 7602 3806 7600 3811 7606 3792 7625
3805 7601 3782 7630 3761 7627 3764 7651
3767 7654 3788 7677 3763 7654 3756 7628
3738 7624 3738 7747 3827 7705 3816 7661
3853 7635 3856 7584Special weather statement, Apr 5, 10:00 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1000 AM EDT TUE APR 5 2011
NCZ012>016-030>032-VAZ080>082-084-086>097-051500-
BERTIE NC-CAMDEN NC-CHARLES CITY VA-CHESAPEAKE VA-CHOWAN NC-DINWIDDIE
VA-GATES NC-GLOUCESTER VA-GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT
VA-JAMES CITY VA-MATHEWS VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-PASQUOTANK NC-PERQUIMANS
NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-YORK
VA-
1000 AM EDT TUE APR 5 2011
...SHOWERS AND STRONG THUNDERSTORMS MOVING INTO SOUTHEAST VIRGINIA
AND NORTHEAST NORTH CAROLINA...
AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND STRONG THUNDERSTORMS FROM 5 MILES WEST OF ADKINS STORE
TO 19 MILES SOUTHWEST OF GARYSBURG...OR FROM 6 MILES SOUTHWEST OF
ROXBURY TO 12 MILES SOUTHWEST OF HALIFAX...MOVING EAST AT 45 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
ADKINS STORE AROUND 1005 AM EDT...
ROACHES CORNER AROUND 1010 AM EDT...
SEABOARD AROUND 1015 AM EDT...
MARGARETTSVILLE AROUND 1020 AM EDT...
GALATIA AROUND 1025 AM EDT...
SHILOH AROUND 1030 AM EDT...
WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3617 7733 3647 7776 3740 7725 3739 7668
3725 7652 3738 7664 3738 7624 3725 7649
3710 7626 3695 7641 3722 7665 3723 7693
3720 7668 3689 7647 3698 7628 3697 7628
3617 7641 3621 7672 3626 7670Special weather statement, Apr 5, 10:40 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1040 AM EDT TUE APR 5 2011
MDZ021>024-VAZ076-077-051545-
DORCHESTER MD-INLAND WORCESTER MD-NORTHUMBERLAND VA-RICHMOND
VA-SOMERSET MD-WICOMICO MD-
1040 AM EDT TUE APR 5 2011
...SHOWERS AND STRONG THUNDERSTORMS MOVING TOWARD THE EASTERN SHORE...
AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF SHARPTOWN
TO 6 MILES SOUTHWEST OF FARNHAM...OR FROM 5 MILES EAST OF HURLOCK TO
8 MILES WEST OF ROBLEY...MOVING EAST AT 40 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
WINGATE AROUND 1045 AM EDT...
MARDELA SPRINGS AROUND 1050 AM EDT...
WETIPQUIN AROUND 1055 AM EDT...
WATERVIEW AROUND 1100 AM EDT...
WHITEHAVEN AROUND 1105 AM EDT...
WIDGEON AROUND 1110 AM EDT...
WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3847 7569 3845 7515 3797 7572 3796 7590
3806 7582 3805 7587 3835 7588 3826 7603
3795 7599 3795 7603 3806 7601 3812 7606
3791 7626 3786 7671 3804 7651 3792 7626
3815 7605 3830 7621 3869 7577The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 11:15 PM EDT | Gale Warning | AKQ | 11 hr | |
| Apr 4, 11:15 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Goochland, Lunenburg, Prince Edward | 60 min |
| Apr 5, 12:15 AM EDT | Special Weather Statement | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Louisa, Powhatan and 1 more | 60 min |
| Apr 5, 2:56 AM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Lunenburg, Prince Edward | 64 min |
| Apr 5, 3:19 AM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland, Louisa | 41 min |
| Apr 5, 3:44 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway | 61 min |
| Apr 5, 3:54 AM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Goochland, Hanover, Louisa, Powhatan | 51 min |
| Apr 5, 4:09 AM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Colonial Heights, City of Richmond | 36 min |
| Apr 5, 4:36 AM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Charles City, Chesterfield, Dinwiddie, Hanover, Henrico and 7 more | 54 min |
| Apr 5, 4:45 AM EDT | Special Weather Statement | AKQ | Dinwiddie, Greensville, Prince George, Sussex, City of Emporia, City of Petersburg | 60 min |
| Apr 5, 4:56 AM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, King William, Lancaster, Middlesex, Northumberland and 2 more | 64 min |
| Apr 5, 4:58 AM EDT | Tornado Warning | AKQ | Charles City, Henrico, King and Queen, King William, New Kent | 32 min |
| Apr 5, 5:02 AM EDT | Special Marine Warning | AKQ | 88 min | |
| Apr 5, 5:23 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Isle of Wight, James City, Prince George, Southampton, Surry and 4 more | 37 min |
| Apr 5, 5:28 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, Lancaster, Mathews and 4 more | 51 min |
| Apr 5, 5:42 AM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Isle of Wight, James City, Northampton, York, City of Hampton and 4 more | 63 min |
| Apr 5, 5:43 AM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Lancaster, Northumberland | 62 min |
| Apr 5, 6:02 AM EDT | Special Marine Warning | AKQ | 88 min | |
| Apr 5, 6:07 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 53 min |
| Apr 5, 7:30 AM EDT | Special Marine Warning | AKQ | 90 min | |
| Apr 5, 9:11 AM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Prince George, Sussex, City of Colonial Heights and 3 more | 64 min |
| Apr 5, 9:16 AM EDT | Special Weather Statement | AKQ | Caroline, Chesterfield, Essex, Hanover, Henrico, King and Queen and 5 more | 59 min |
| Apr 5, 9:57 AM EDT | Special Weather Statement | AKQ | Essex, Gloucester, Henrico, King and Queen, King William, Lancaster and 6 more | 63 min |
| Apr 5, 10:00 AM EDT | Special Weather Statement | AKQ | Charles City, Greensville, Isle of Wight, James City, Prince George, Southampton and 10 more | 60 min |
| Apr 5, 10:17 AM EDT | Severe Thunderstorm Warning | AKQ | Essex, Gloucester, King and Queen, King William, Lancaster, Mathews and 4 more | 58 min |
| Apr 5, 10:19 AM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, Greensville, Isle of Wight, James City, King and Queen and 18 more | 56 min |
| Apr 5, 10:34 AM EDT | Special Marine Warning | AKQ | 71 min | |
| Apr 5, 11:30 AM EDT | Special Weather Statement | AKQ | Accomack | 45 min |
| Apr 5, 11:42 AM EDT | Special Marine Warning | AKQ | 93 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.